Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the Gauss-Bonnet theorem for complete manifolds


Author: Steven Rosenberg
Journal: Trans. Amer. Math. Soc. 287 (1985), 745-753
MSC: Primary 53C20
DOI: https://doi.org/10.1090/S0002-9947-1985-0768738-0
MathSciNet review: 768738
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a manifold diffeomorphic to the interior of a compact manifold with boundary, several classes of complete metrics are given for which the Gauss-Bonnet Theorem is valid.


References [Enhancements On Off] (What's this?)

  • [Bo] A. Borel, Introduction aux groupes arithmétiques, Hermann, Paris, 1969. MR 0244260 (39:5577)
  • [CG] J. Cheeger and M. Gromov, On the characteristic numbers of complete manifolds of bounded curvature and finite volume, preprint. MR 780040 (86h:58131)
  • [Ch] S.-S. Chern, On the curvatura integra on a Riemannian manifold, Ann. of Math. (2) 46 (1945), 674-684. MR 0014760 (7:328c)
  • [Do] H. Donnelly, On the point spectrum for finite volume symmetric spaces of negative curvature, Comm. Partial Differential Equations 6 (1981), 963-992. MR 627655 (83a:58090)
  • [Gr] M. Gromov, Volume and bounded cohomology, Inst. Hautes École Sci. Publ. Math. 56 (1982), 5-100. MR 686042 (84h:53053)
  • [Ha] G. Harder, A Gauss-Bonnet formula for discrete arithmetically defined groups, Ann. Sci. École Norm. Sup. 4 (1971), 409-455. MR 0309145 (46:8255)
  • [Hu] A. Huber, On subharmonic functions and differential geometry in the large, Comment. Math. Helv. 32 (1957), 12-72. MR 0094452 (20:970)
  • [Mi] J. Milnor, Morse theory, Princeton Univ. Press, Princeton, N.J., 1963. MR 0163331 (29:634)
  • [Ro] S. Rosenberg, Gauss-Bonnet theorems for noncompact surfaces, Proc. Amer. Math. Soc. 86 (1982), 184-185. MR 663893 (83i:53064)
  • [Sp] E. Spanier, Algebraic topology, McGraw-Hill, New York, 1966. MR 0210112 (35:1007)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C20

Retrieve articles in all journals with MSC: 53C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1985-0768738-0
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society